MAUDE Adverse Event Report: ARTHREX, INC. 24MM BASEPLATE, 10 FULL AUGMENT; SHOULDER PROSTHESIS, REVERSE CONFIGURATION

ARTHREX, INC. 24MM BASEPLATE, 10 FULL AUGMENT; SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Model Number 24MM BASEPLATE, 10° FULL AUGMENT
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 05/11/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that the surgeon was attempting to do a 10 degree augmented mgs glenoid with a 35mm central post.After impacting the glenosphere onto the baseplate, the patient's glenoid fractured and the entire construct came loose (see attached picture).The surgeon was not sure if they were too anterior with their initial guide pin and subsequent reaming, possibly weakening the bone anteriorly.The surgeon also went bi-cortical in the vault with the central post (b)(4)) and did not know if this ultimately led to the failure.The surgeon was able to use bone graft from the patient's resected humeral head to address the glenoid fracture and then implanted a non-augmented mgs baseplate and finished the procedure without further issue.

Brand Name
24MM BASEPLATE, 10 FULL AUGMENT
Common Device Name
SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key11946802
Report Number1220246-2021-03216
Device Sequence Number1376949
Product Code PHX
UDI-Device Identifier00888867341630
UDI-Public00888867341630
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K193372
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 06/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number24MM BASEPLATE, 10° FULL AUGMENT
Device Catalogue NumberAR-9580-2410
Device Lot Number952492026
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/17/2021
Initial Report FDA Received Date06/07/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;